View Full Version : Will switching generics switch these side effects?

03-26-2016, 05:30 PM
Hey all,

Some time ago I started taking proscar. After just two days my head kept itching like mad(wasn't like this before) and and started shedding like crazy. My hair also got greasy very fast. I concluded that I had reverse hyperandrogenicity.

I have stopped proscar 1.25mg for months now and some things like the greasy hair is still there.

It sucks that proscar is not an option for me, so here is my question.

If I get another generic brand or Propecia, will I get the same side effects?

I think I will because reverse hyperandrogenicity is caused by finasteride, and not the brand of course. What do you think?

Let me know and thanks in advance.

03-27-2016, 08:00 AM
If its the same chemical it will have the same effects.

The only way brand matters is if A) The dosage/pill formula is different (some pills are made to be slower release), B) You're buying from a very disreputable brand that is committing fraud and selling you different drug under the same name or selling medication that is tainted.

Proscar is one of the more reputable brands so you are not going to get better effects from a generic.

Unless you're buying really cheap chinese/indian medication there's no significant chance you're not getting finasteride regardless of what brand you choose. Western drug manufacturers have far more to lose by being caught defrauding customers than they do saving 20 cents on the cost of a pill.

People who claim a difference between brands are primarily being affected by the placebo effect. When people pay more for a drug they believe it will be more effective and so they subconsciously feel its more effective. There has never been a double-blind study showing any branded medication was superior to a generic if they were chemically identical. It's just not how chemistry works.

If you're susceptible to hyperandrogenicity then its likely any androgen-enzyme inhibitor will have the same effect.

If you're still suffering from side effects from a brief stint on androgen enzyme inhibitors months after stopping it would be unwise to start taking them again, since you risk worsening/prolonging your long term side effects.

If you're set on risking your health then either try a much lower dose of the same drug, or try a different drug like Dutasteride, although given that its an even stronger/broader inhibitor you have an even higher risk of side effects than with finasteride.